Texas, 2007

Flash Flood and Damaging Wind in Texas, June 9, 2007

June 9, 2007 · NWS CRP · 2 events in 1 county or zone

A thunderstorm dumped 1-3 inches of rain in a short period over Laredo producing flooding over several main thoroughfares. The storm also produced high winds in Laredo which resulted in wind damage and 17,000 customers losing power.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A thunderstorm dumped 1-3 inches of rain in a short period over Laredo producing flooding over several main thoroughfares. The storm also produced high winds in Laredo which resulted in wind damage and 17,000 customers losing power.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 9, 5:06 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 9, 5:06 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
606 PM CDT SAT JUN 9 2007

.UPDATE...DEEPER MOISTURE/INSTABILITY ALONG THE RIO GRANDE THIS
EVENING WITH MODEST LOW LEVEL CONVERGENCE. SCATTERED THUNDERSTORMS
WILL CONTINUE TO DRIFT NORTHWEST OUT OF ZAPATA COUNTY AND AFFECT
WESTERN PORTIONS OF WEBB COUNTY. UPDATED TO INCREASE RAIN CHANCES
TO 30 PERCENT FOR LAREDO AREA. NO OTHER CHANGES MADE AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  91  74  91  74  /  10  10   0   0   0
VICTORIA          74  93  72  92  72  /  10  10  10   0   0
LAREDO            78 102  75 103  77  /  30  10  10   0   0
ALICE             75  95  73  93  73  /  10  10  10   0   0
ROCKPORT          79  88  77  91  77  /  10  10   0   0   0
COTULLA           76  98  74  96  74  /  20  10  10   0   0
KINGSVILLE        76  94  74  93  73  /  10  10  10   0   0
NAVY CORPUS       78  88  77  90  78  /  10  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...UPDATE
Hazardous weather outlook, Jun 9, 4:58 AM CST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
558 AM CDT SAT JUN 9 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-101100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
558 AM CDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG THE SEA
BREEZE BOUNDARY THIS AFTERNOON AND EARLY THIS EVENING MAINLY OVER
THE WESTERN COASTAL BEND AND RIO GRANDE PLAINS. A FEW STORMS COULD
BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAIN. HEAT INDICIES
OF 105 TO 109 CAN ALSO BE EXPECTED IN THESE SAME AREAS...AND
PRIMARILY BETWEEN 11AM AND 6PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE SLIGHT CHANCES OF SEA BREEZE INDUCED THUNDERSTORMS
ACROSS THE OUTLOOK AREA WEDNESDAY THROUGH FRIDAY. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JM/JAR

In the hours before

Special weather statement, Jun 9, 5:07 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
607 PM CDT SAT JUN 9 2007

TXZ239-092345-
WEBB-
607 PM CDT SAT JUN 9 2007

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EL CENIZO...OR 14 MILES SOUTH OF LAREDO...
MOVING NORTHWEST AT 20 MPH.

PEA SIZE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WINDS 30 TO
40 MPH ARE EXPECTED WITH THIS STORM.

CORDERO
Special weather statement, Jun 9, 5:33 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
633 PM CDT SAT JUN 9 2007

TXZ239-100000-
WEBB-
633 PM CDT SAT JUN 9 2007

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIO BRAVO...OR 8 MILES SOUTH OF LAREDO...
MOVING NORTH AT 30 MPH.

THIS STORM WILL BE NEAR...
  LAREDO BY 640 PM CDT.
  ORVIL BY 655 PM CDT.

WINDS 30 TO 40 MPH...BRIEF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND
LIGHTNING STRIKES ARE EXPECTED WITH THIS STORM.

CORDERO
Special weather statement, Jun 9, 5:58 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
658 PM CDT SAT JUN 9 2007

TXZ239-100030-
WEBB-
658 PM CDT SAT JUN 9 2007

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY ALONG THE BORDER
REGION INCLUDING LAREDO...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAREDO...MOVING NORTHWEST AT 20 MPH.

PEA SIZE HAIL...HEAVY RAIN...DANGEROUS CLOUD TO GROUND LIGHTNING AND
WINDS 30 TO 40 MPH WILL CONTINUE WITH THIS STORM. PREVIOUSLY AT
LAREDO INTERNATIONAL AIRPORT A THUNDERSTORM WIND GUST OF 36 MPH WAS
REPORTED BY AUTOMATED SENSORS AT 637 PM.

SCC

The radar

The Corpus Christi radar (KCRP), 195 km away, was scanning. The volume nearest the first event began at 00:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Webb

When
June 9, 6:10 PM CST
Where
Webb County, Laredo
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
27.550, -99.470

High winds with a thunderstorm snapped 10 electrical and telephone poles along San Francisco Street and Azteca Creek.|

Flash Flood, Webb

When
June 9, 6:30 PM CST to 8:00 PM CST
Where
Webb County, Laredo
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
27.550, -99.470

A quick 1 to 3 inches of rain resulted in flooding of Canal Street, Mines Road and McPherson Drive in Laredo.|

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46089, 46088.